Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 74, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 29, 2012, 7:17 PM EDT for 14 counties in West Virginia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 29, 2012, 8:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Fayette County, WV, Gilmer County, WV, Kanawha County, WV, Lincoln County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Roane County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:30 PM EDT | TSTM WND DMG | Elkview, WV | TREES ARE ALL DOWN IN A STRAIGHT LINE ON BIG FORK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -630 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503
WUUS51 KRLX 292317
SVRRLX
WVC005-007-013-015-019-021-039-043-067-075-081-083-087-101-300015-
/O.NEW.KRLX.SV.W.0074.120629T2317Z-120630T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
FAYETTE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
SOUTHWESTERN GILMER COUNTY IN WEST VIRGINIA...
KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CHARLESTON...
NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...SUMMERSVILLE...RICHWOOD...
POCAHONTAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...CASS SCENIC RAILROAD...MARLINTON...
GREENBANK...CASS SCENIC RAILROAD STATE PARK...
NORTHEASTERN RALEIGH COUNTY IN WEST VIRGINIA...
SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
WEBSTER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WEBSTER SPRINGS...
* UNTIL 815 PM EDT
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CEDAR
CREEK STATE PARK TO AMMA TO ALUM CREEK...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF GLENVILLE TO 15 MILES NORTHWEST OF CLAY
TO 9 MILES SOUTHWEST OF CHARLESTON...AND MOVING SOUTHEAST AT 60
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COAL
FORK...WALLBACK...BIG OTTER...MARMET...BELLE...CHESAPEAKE...GLEN...
GASSAWAY...EAST BANK...CEDAR GROVE...GLASGOW...PRATT...
MONTGOMERY...SMITHERS...BIRCH RIVER...GAULEY BRIDGE...BURNWELL...
POWELLTON...ANSTED...HAWKS NEST STATE PARK...CAMDEN ON GAULEY...
CRAIGSVILLE...OAK HILL...MOUNT HOPE AND SNOWSHOE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 52 AND 57 IN WEST VIRGINIA...I-64 NEAR BECKLEY BETWEEN MILE
MARKERS 134 AND 137...I-77 BETWEEN MILE MARKERS 96 AND 108 IN WEST
VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 74...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 55 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DAMAGING HAIL. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3831 7980 3827 7978 3818 7991 3811 7993
3805 8001 3804 8027 3812 8037 3822 8037
3826 8043 3808 8070 3810 8087 3809 8088
3806 8080 3804 8082 3786 8075 3783 8091
3773 8091 3826 8192 3891 8092 3839 7972
TIME...MOT...LOC 2316Z 303DEG 50KT 3879 8089 3853 8129
3826 8172
$$
122 follow-up statements
695
WWUS51 KRLX 292343
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT FRI JUN 29 2012
WVC013-021-043-087-292353-
/O.CAN.KRLX.SV.W.0074.000000T0000Z-120630T0015Z/
LINCOLN WV-GILMER WV-CALHOUN WV-ROANE WV-
743 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE...
SOUTHEASTERN CALHOUN...SOUTHERN GILMER AND NORTHEASTERN LINCOLN
COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
22 AND 36.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3839 7972 3831 7980 3827 7978 3805 8001
3804 8027 3812 8037 3822 8037 3826 8043
3808 8070 3810 8087 3809 8088 3806 8087
3806 8080 3794 8080 3786 8075 3782 8093
3773 8092 3816 8172 3842 8110 3881 8068
TIME...MOT...LOC 2343Z 303DEG 50KT 3858 8049 3832 8089
3806 8132
$$
WVC005-007-015-019-039-067-075-081-083-101-300015-
/O.CON.KRLX.SV.W.0074.000000T0000Z-120630T0015Z/
RALEIGH WV-POCAHONTAS WV-NICHOLAS WV-KANAWHA WV-RANDOLPH WV-
FAYETTE WV-CLAY WV-BRAXTON WV-BOONE WV-WEBSTER WV-
743 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEBSTER...NORTHEASTERN BOONE...BRAXTON...SOUTHERN CLAY...
FAYETTE...SOUTHWESTERN RANDOLPH...SOUTHEASTERN KANAWHA...NICHOLAS...
POCAHONTAS AND NORTHEASTERN RALEIGH COUNTIES...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CENTRALIA TO 6 MILES WEST OF MUDDLETY TO
BURNWELL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
SUTTON TO 6 MILES NORTHWEST OF SUMMERSVILLE TO 14 MILES WEST OF
FAYETTEVILLE...MOVING SOUTHEAST AT 55 MPH.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 133 AND 137...I-79 BETWEEN MILE MARKERS 50 AND
74...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 55 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL WEST VIRGINIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3839 7972 3831 7980 3827 7978 3805 8001
3804 8027 3812 8037 3822 8037 3826 8043
3808 8070 3810 8087 3809 8088 3806 8087
3806 8080 3794 8080 3786 8075 3782 8093
3773 8092 3816 8172 3842 8110 3881 8068
TIME...MOT...LOC 2343Z 303DEG 50KT 3858 8049 3832 8089
3806 8132
$$
28280
WWUS51 KRLX 300009
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
809 PM EDT FRI JUN 29 2012
WVC005-007-015-019-039-067-075-081-083-101-300019-
/O.EXP.KRLX.SV.W.0074.000000T0000Z-120630T0015Z/
RALEIGH WV-POCAHONTAS WV-NICHOLAS WV-KANAWHA WV-RANDOLPH WV-
FAYETTE WV-CLAY WV-BRAXTON WV-BOONE WV-WEBSTER WV-
809 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...NORTHEASTERN
BOONE...BRAXTON...SOUTHERN CLAY...FAYETTE...SOUTHWESTERN RANDOLPH...
SOUTHEASTERN KANAWHA...NICHOLAS...POCAHONTAS AND NORTHEASTERN RALEIGH
COUNTIES WILL EXPIRE AT 815 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 133 AND 136...I-79 BETWEEN MILE MARKERS 50 AND
74...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 55 AND 88.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3839 7972 3831 7980 3827 7978 3805 8001
3804 8027 3812 8037 3822 8037 3826 8043
3808 8070 3810 8087 3809 8088 3806 8087
3806 8080 3794 8080 3786 8075 3782 8093
3773 8092 3816 8172 3842 8110 3881 8068
TIME...MOT...LOC 0009Z 303DEG 50KT 3838 8011 3812 8051
3786 8094
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:21 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 29, 5:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EDT FRI JUN 29 2012
.SYNOPSIS...
EVEN WITH A WEAK FRONT IN THE VICINITY THROUGH THE WEEKEND AND INTO
NEXT WEEK...THUNDERSTORMS WILL BE ON THE INCREASE...AND THE HEAT
HOLDS WITH HEAT ADVISORY AGAIN SATURDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
515 PM UPDATE...MADE A FEW TWEAKS...MAINLY JUST TO THE CLOUD
FORECAST...OTHERWISE CURRENT TIMING OF MCS MOVING THROUGH AREA
LOOKS GOOD IN THE GRIDS. SEVERAL REPORTS OF 70-80MPH PLUS WINDS
ALONG WITH DAMAGE HAVE BEEN RECEIVED...TO THE WEST OF OUR CWA.
RADAR ALSO INDICATES 60-70KT VELOCITY SIGNATURES.
PREVIOUS DISCUSSION FOLLOWS...
VERY TRICKY FORECAST IN ALL ASPECTS AS MESOSCALE FEATURES WILL
DOMINATE OUR WEATHER THROUGH SATURDAY...EVEN WITH A WEAK FRONT
VICINITY OF OUR CWA. IN THIS SCENARIO...THE HI RES MODELS WILL BE
USED EXCLUSIVELY TO DETERMINE WHAT OUR MAIN PLAYER WILL BE FOR
TONIGHT AND AGAIN SATURDAY.
THE MAIN PLAYER TONIGHT IS AN IMPRESSIVE MCS COMING ACROSS NORTHERN
INDIANA AT TIME. ALL INDICATIONS ARE THAT THIS MCS WILL ROLL THRU AT
LEAST THE NORTHERN HALF OF THE CWA EARLY TONIGHT...WILL HAVE HIGH
POPS NORTH WITH LITTLE FAR SOUTH...DUE TO CAP BEING STRONGER SOUTH.
POPS SHOULD END QUICKLY REMINDER OF NIGHT BEHIND THE EARLY MCS.
FOR SATURDAY...WILL CONCENTRATE LOWER AFTERNOON POPS UP NORTH CLOSER
TO THE FRONT...BUT AGAIN MESOSCALE INFLUENCES WILL BE THE KEY SUCH
AS LINGERING OUTFLOW BOUNDARIES AND POOLED LOW LEVEL MOISTURE LEFT
BEHIND THE MCS.
WILL CONTINUE TO GO WITH A GOOD DEAL OF SUNSHINE SATURDAY...AND
COMBINED WITH THE HIGHER DEWPOINTS...WILL HAVE ANOTHER HEAT ADVISORY
FOR THE LOW LANDS SIMILAR TO TODAY. TEMPS QUITE WARM TONIGHT AND
SIMILAR HIGH TEMPS SATURDAY AS TODAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
NORTHWEST FLOW ALOFT IS EXPECTED THROUGH THE PERIOD...WITH A WEAK
FRONTAL BOUNDARY HANGING AROUND INTO EARLY NEXT WEEK. HARD TO
DETERMINE THE EXACT TIME AND LOCATION OF CONVECTION THROUGH THE
PERIOD...WITH MODEL VARIABILITY IN MESOSCALE FEATURES. SO HAVE
GENERAL SLIGHT CHANCE TO CHANCE POPS...WITH MAX POPS DIURNALLY
DRIVEN...THEN DROPPING OFF SOME OVERNIGHT. IF AN MCS FORMS
UPSTREAM...HIGHER POPS MAY BE NEEDED AS DETAILS ARE RESOLVED. HIGH
AND LOW TEMPERATURES COULD GREATLY VARY DEPENDING ON WHEN AND WHERE
CONVECTION AND CLOUD DEBRIS MOVE THROUGH. NO CONFIDENCE TO DETAIL
THIS AT THIS POINT...SO STAYED MORE WITH THE SYNOPTIC TEMPERATURE
PATTERN OF ABOVE NORMAL TEMPS. IN GENERAL...HIGHS IN THE 90S AND
LOWS IN THE UPPER 60S AND LOWER 70S ARE EXPECTED ACROSS THE
LOWLANDS. HIGHER ELEVATIONS WILL SEE HIGHS IN THE UPPER 70S AND
80S...WITH LOWS IN THE 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
RIDGE EXPECTED TO CONTINUE BUILDING OVER THE CENTRAL US...WITH HOT
WEATHER STICKING AROUND. WITH UPPER LEVEL NORTHWEST FLOW ON THE
EASTERN SIDE OF THE RIDGE THE GFS SHOWS A TRAIN OF UPPER LEVEL
IMPULSES/CONVECTIVE COMPLEXES SLIDING ACROSS THE REGION...MIXED WITH
SOME POTENTIAL DIURNAL ENHANCEMENT AS WELL. THE 00Z ECMWF KEEPS
THINGS MUCH MORE DIURNAL. WITH THE NORTHWEST FLOW...THINK THAT THE
GFS IS REASONABLE IN HINTING AT MCS/S...BUT OF COURSE TIMING AND
LOCATION ARE HARD TO PIN DOWN AT THIS POINT.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY...
MAIN FEATURE WILL BE AN MCS TO ROLL ACROSS MAINLY THE NORTHERN HALF
OF THE CWA BETWEEN 23Z AND 06Z TONIGHT...AFFECTING PKB...CKB AND
EKN....WITH CRW ON THE SOUTHERN EDGE. GUSTY WINDS LIKELY WITH SOME
OF THE STORMS. OUTSIDE CONVECTION...VFR. ONCE CONVECTION
PASSES...EXPECT AT LEAST MVFR FOG AT THESE TERMINALS UNTIL 13Z.
AFTER 13Z...VFR WITH GENERALLY SCT050.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: CONVECTION MAY DROP A BIT FURTHER SOUTH THAN
CURRENTLY FORECAST TO AFFECT CRW...HTS AND BKW TERMINALS TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H M M H H
PKB CONSISTENCY H H H H H H H M M H M M
CKB CONSISTENCY H H H H H H H M M M M M
AFTER 18Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ066-067-
075-076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...JMV/SL
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JMVHazardous weather outlook, Jun 29, 3:20 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT FRI JUN 29 2012 VAZ003-004-WVZ033>035-301930- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- 320 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>029- 301930- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER- 320 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR OVERNIGHT TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-024>026-030>032-301930- LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR- 320 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON OR OVERNIGHT TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ036-038>040-046-047-301930- FAYETTE-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 320 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037-301930- NICHOLAS- 320 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Jun 29, 6:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
653 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG OLIVE HILL 38.35N 83.18W
06/29/2012 CARTER KY PUBLIC
TREES DOWN.
&&
NNNNLocal storm report, Jun 29, 6:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG WILLIAMSTOWN 39.40N 81.45W
06/29/2012 WOOD WV TRAINED SPOTTER
TREES 2 FEET IN DIAMETER DOWN... BLOCKED ROADS... POWER
OUTAGE
&&
EVENT NUMBER RLX1200316
LZLocal storm report, Jun 29, 7:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG FLATWOODS 38.52N 82.72W
06/29/2012 GREENUP KY TRAINED SPOTTER
LARGE TREES DOWN... SOME ON CARS
&&
EVENT NUMBER RLX1200317
LZLocal storm report, Jun 29, 7:03 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
703 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG MASON 38.98N 82.03W
06/29/2012 MASON WV PUBLIC
TREES DOWN.
&&
NNNNLocal storm report, Jun 29, 7:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
706 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST ATHENS 39.31N 82.08W
06/29/2012 M64 MPH ATHENS OH PUBLIC
&&
NNNNLocal storm report, Jun 29, 7:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
716 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG PROCTORVILLE 38.49N 82.35W
06/29/2012 LAWRENCE OH PUBLIC
TREES DOWN.
EVENT OCCURRED BETWEEN
650
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:49 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 29 hr |
| Jun 29, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt, Wood | 64 min |
| Jun 29, 6:02 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 6 more | 58 min |
| Jun 29, 6:12 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 63 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 7 more | 56 min |
| Jun 29, 6:58 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 9 more | 62 min |
| Jun 29, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 3 more | 56 min |
| Jun 29, 7:42 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more | 63 min |
| Jun 29, 7:58 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Pocahontas, Randolph, Upshur, Webster | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.